CSN Login
Members Online: 17

IL2 long term side effect-muscle/joint pain

momandbabyJ
Posts: 2
Joined: Mar 2010

Please advise-Anyone experienced or familiar with long term side effect (muscle/joint pain) from "IL2" treatment? My son, Jason had 2 weeks or 19 bags total IL2-dismissed from hospital 1-30-10. He's still in severe pain all over. Pain seemed to subside about a week ago but, now feeling worse again. Is this normal? When will it stop? MD Anderson wants him to continue treatment, but Jason just can't handle this. GOD bless all.

JR1949
Posts: 230
Joined: Jun 2009

My wife had stage 4 melanoma and had 4 weeks of IL2. Of course she suffered the muscle and joint pain. She saw a rheumatologist who prescribed steroids, but when her oncologist found out a week later, he told her to stop taking the steroids immediately. He told her that the steroids reduce the healing effects of the IL2 and compromise the immune system...not good.
My wife took Aleve for the muscle & joint pain as suggested by her oncologist.
She had CT and PET scans in March and is now cancer free and still taking the Aleve.

If you take your son to a rheumatologist, tell the doc that he has had IL2 chemotherapy.

God bless Jason and you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network